Alert archive / Iowa / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 11, NWS Omaha, NE
NWS Omaha, NE issued this severe thunderstorm warning at Apr 3, 2011, 8:33 PM CDT for Page County, Iowa. It was in force for 15 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2011, 8:33 PM CDT (01:33 UTC)
- Expired
- Apr 3, 2011, 8:48 PM CDT
- In force
- 15 min
- Issued by
- NWS Omaha, NE
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Page County, IA
The radar
The Omaha radar (KOAX), 135 km from the middle of the area, began a volume at 01:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:33 PM CDT | HAIL 1 | Braddyville, IA | |
| Apr 3, 8:40 PM CDT | HAIL 1 | 7 Se Shambaugh, XX | 5 MINUTES OF HAIL 7 SOUTHEAST OF SHAMBAUGH, IOWA. THIS IS A CORRECTED LOCATION TO THE COLLEGE SPRINGS REPORT. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Omaha, NE (KOAX), launched 00:00Z, 1.6 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1488 m above ground
- 0-6 km bulk shear
- 82 kt
- 0-1 km storm-relative helicity
- -212 m²/s²
- 0-3 km storm-relative helicity
- 416 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
184
WUUS53 KOAX 040133
SVROAX
IAC145-040215-
/O.NEW.KOAX.SV.W.0011.110404T0133Z-110404T0215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
833 PM CDT SUN APR 3 2011
THE NATIONAL WEATHER SERVICE IN OMAHA HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
SOUTHEASTERN PAGE COUNTY IN SOUTHWEST IOWA...
* UNTIL 915 PM CDT
* AT 831 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS OF AROUND 60 MPH OR HIGHER. THIS STORM WAS LOCATED
9 MILES NORTHWEST OF HOPKINS...OR 20 MILES NORTH OF MARYVILLE...AND
MOVING NORTHEAST AT 70 MPH. ONE INCH HAIL OCCURRED AT BRADYVILLE
AT 833 PM.
* LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN PAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WIND IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4058 9514 4085 9494 4073 9494 4073 9492
4058 9492
TIME...MOT...LOC 0133Z 213DEG 59KT 4065 9493
WIND...HAIL 60MPH 1.00IN
$$
DEWALD2 follow-up statements
296
WWUS53 KOAX 040139
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
839 PM CDT SUN APR 3 2011
IAC145-040215-
/O.CON.KOAX.SV.W.0011.000000T0000Z-110404T0215Z/
PAGE IA-
839 PM CDT SUN APR 3 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR EAST CENTRAL
PAGE COUNTY UNTIL 915 PM CDT...
AT 836 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED 6 MILES SOUTH OF CLARINDA...OR 23 MILES NORTH OF MARYVILLE...
MOVING NORTHEAST AT 60 MPH.
LOCATIONS IMPACTED INCLUDE...
MAINLY RURAL AREAS OF EASTERN PAGE COUNTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE MAIN THREAT IS HAIL ONE INCH IN DIAMETER OR LARGER. FOR YOUR
PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST LEVEL OF YOUR HOME
OR BUSINESS. SEVERE THUNDERSTORMS CAN ALSO PRODUCE DAMAGING WINDS IN
EXCESS OF 60 MILES PER HOUR...DEADLY LIGHTNING AND VERY HEAVY RAIN.
&&
LAT...LON 4060 9493 4064 9510 4085 9494 4073 9494
4073 9492
TIME...MOT...LOC 0139Z 211DEG 58KT 4069 9499
WIND...HAIL 60MPH 1.00IN
$$
DEWALD887
WWUS53 KOAX 040148
SVSOAX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
848 PM CDT SUN APR 3 2011
IAC145-040158-
/O.CAN.KOAX.SV.W.0011.000000T0000Z-110404T0215Z/
PAGE IA-
848 PM CDT SUN APR 3 2011
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL PAGE COUNTY IS
CANCELLED...
THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED
AREA.
LAT...LON 4060 9493 4064 9510 4085 9494 4073 9494
4073 9492
TIME...MOT...LOC 0148Z 211DEG 58KT 4081 9489
$$
DEWALDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 4:05 PM CDT, 4 hours 28 minutes earlier.
Area forecast discussion, Apr 3, 4:05 PM CDT, 4 hours 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE OMAHA/VALLEY NE
405 PM CDT SUN APR 3 2011
.DISCUSSION...
THE CHANCE OF PRECIP TONIGHT AND THEN TEMPERATURES ARE THE MAIN
FORECAST CONCERNS.
STRONG UPPER LEVEL TROUGH WILL PROGRESS THROUGH THE FORECAST AREA
OVERNIGHT. THE SURFACE COLD FRONT ASSOCIATED WITH THIS TROUGH HAS
NOW CLEARED THE FORECAST AREA AND IS LOCATED FROM NORTHEAST KS
INTO SOUTHERN IA AT OF 20Z. STRONG COLD AIR ADVECTION WILL
CONTINUE THIS EVENING BEHIND THE COLD FRONT WITH TEMPERATURES
FALLING THROUGH THE 50S INTO THE 40S. REGIONAL RADAR MOSAIC
INDICATES A BAND OF PRECIPITATION FROM SOUTHEAST WY INTO SOUTHERN
SOUTH DAKOTA IN A REGION OF STRONG MID LEVEL FRONTOGENESIS AND
DPVA. THIS SHOULD GENERALLY WORK EAST ACROSS NORTHEAST NEBRASKA
THIS EVENING BEFORE EXITING SOUTHWEST IOWA BY MONDAY MORNING. AS
THE BAND MOVES TOWARD THE FORECAST AREA...THE BETTER DPVA SHIFTS
SOUTH AND THE MOISTURE DECREASES...SO WE EXPECT THIS BAND TO
BECOME LESS ORGANIZED AS IT MOVES IN. NEVERTHELESS WILL CONTINUE
WITH SOME CHANCE POPS THIS EVENING IN NORTHEAST NEB AND AFTER
MIDNIGHT ACROSS SOUTHEAST NEB AND SOUTHWEST IA. PRESSURE GRADIENT
ALSO WILL BE INCREASING TONIGHT AS THE SURFACE LOW TRACKS ACROSS
KANSAS. THUS WILL CONTINUE WITH THE EARLIER ISSUED WIND ADVISORY.
A COOL AND WINDY DAY IN STORE FOR MONDAY...BUT THE COOL DOWN WILL
BE SHORT-LIVED AS WARM AIR ADVECTION AGAIN INCREASES ON MONDAY
NIGHT. MONDAY NIGHT STILL LOOKS COLD WITH TEMPERATURES FALLING
INTO THE UPPER 20S...BUT A NICE WARM-UP IS IN STORE FOR TUESDAY.
LATEST MODELS INDICATED 850 MB TEMPERATURES INTO THE LOWER TEENS
WITH GOOD MIXING POTENTIAL. THUS HAVE INCREASED OUR GOING HIGHS
ACROSS THE ENTIRE CWA. A SURFACE COLD FRONT WILL MOVE THROUGH THE
FORECAST AREA ON TUESDAY NIGHT INTO WEDNESDAY MORNING WITH A
LITTLE COOLER DAY IN STORE.
THE NEXT CHANCE OF PRECIPITATION LOOKS TO DEVELOP ACROSS THE AREA
ON THURSDAY. DEEP UPPER LEVEL TROUGH WILL MOVE INTO THE WESTERN US
STARTING ON WEDNESDAY. AN INITIAL SHORTWAVE TROUGH APPEARS TO
EJECT NORTHEAST FROM THE GULF OF CALIFORNIA INTO THE CENTRAL
PLAINS LEADING TO STRONG MOISTURE ADVECTION...AND AN EXPANDING
AREA OF PRECIPITATION. POINT FORECAST SOUNDINGS DO INDICATE SOME
THUNDER POTENTIAL IN THE SOUTH AND WILL INCLUDE IN THE FORECAST.
THIS INITIAL SHORTWAVE TROUGH WILL EXIT ON THURSDAY NIGHT WITH
CONDITIONS LOOKING DRY FOR FRIDAY.
MODELS STILL HAVE SIGNIFICANT DISAGREEMENTS IN THE
TIMING...AMPLITUDE AND ORIENTATION OF THE TROUGH FOR NEXT WEEKEND.
PER HPC AND ENSEMBLE SUPPORT WE CURRENTLY PREFER A SLOWER EJECTION
OF THE MAIN UPPER LEVEL SYSTEM. WE ALSO PREFER A GENERALLY FARTHER
SOUTHWARD TRACK TO THE SURFACE LOW LEAVING MOST OF THE OAX CWA IN
THE COOL SECTOR OF THE SURFACE CYCLONE. THUS WILL TREND
TEMPERATURES TOWARD THE COOLER SIDE OF THE GUIDANCE WITH A CHANCE
OF SHOWERS FOR SAT AND SUN.
BOUSTEAD
&&
.AVIATION...
TAF SITES KOFK/KOMA/KLNK
18Z TAFS
WINDS WILL CONTINUE TO BE THE MAIN WEATHER CONCERN FOR FLIGHT
OPERATIONS AND FLIGHT INTERESTS AT ALL THREE TAF SITES THROUGH
AROUND 12Z. NORTHWEST WINDS OF 24G36 KNOT...OCCASIONALLY
GREATER...CAN BE EXPECTED. AFTER 12Z WINDS WILL DIMINISH BUT STILL
BE GUSTY IN THE 15G25 KNOT RANGE. FROM AROUND 03Z THROUGH AROUND
15Z MVFR CEILINGS ARE FORECAST AT ALL THREE TAF SITES WITH VICINITY
SHOWER ACTIVITY. VFR CEILINGS ARE EXPECTED AFTER 15Z AND MOST
SHOWER ACTIVITY EXITING THE REGION TO THE EAST AFTER THAT TIME.
MEYER
&&
.OAX WATCHES/WARNINGS/ADVISORIES...
NE...WIND ADVISORY UNTIL 6 AM CDT MONDAY FOR NEZ011-012-015>018-
030>034-042>045-050>053-065>068-078-088>093.
IA...WIND ADVISORY UNTIL 6 AM CDT MONDAY FOR IAZ043-055-056-069-079-
080-090-091.
&&Hazardous weather outlook, Apr 3, 4:26 PM CDT, 4 hours 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 426 PM CDT SUN APR 3 2011 IAZ043-055-056-069-079-080-090-091-NEZ011-012-015>018-030>034- 042>045-050>053-065>068-078-088>093-041130- MONONA-HARRISON-SHELBY-POTTAWATTAMIE-MILLS-MONTGOMERY-FREMONT- PAGE-KNOX-CEDAR-THURSTON-ANTELOPE-PIERCE-WAYNE-BOONE-MADISON- STANTON-CUMING-BURT-PLATTE-COLFAX-DODGE-WASHINGTON-BUTLER- SAUNDERS-DOUGLAS-SARPY-SEWARD-LANCASTER-CASS-OTOE-SALINE- JEFFERSON-GAGE-JOHNSON-NEMAHA-PAWNEE-RICHARDSON- 426 PM CDT SUN APR 3 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST IOWA...WEST CENTRAL IOWA...EAST CENTRAL NEBRASKA...NORTHEAST NEBRASKA AND SOUTHEAST NEBRASKA. .DAY ONE...TONIGHT AND MONDAY NORTHWEST WINDS OF 20 TO 35 MPH WITH GUSTS OVER 40 MPH AREA EXPECTED OVERNIGHT. A WIND ADVISORY REMAINS IN EFFECT FOR THE AREA. .DAYS TWO THROUGH SEVEN...MONDAY NIGHT THROUGH SATURDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT OR MONDAY.
In the hours before
Special weather statement, Apr 3, 7:50 PM CDT, 43 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 750 PM CDT SUN APR 3 2011 IAZ091-NEZ093-040130- PAGE IA-RICHARDSON NE- 750 PM CDT SUN APR 3 2011 ...SPECIAL WEATHER STATEMENT FOR EASTERN RICHARDSON...WESTERN HOLT... NORTHERN BROWN AND SOUTHERN PAGE COUNTIES UNTIL 830 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR FALLS CITY...MOVING NORTHEAST AT 50 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... RULO... COLLEGE SPRINGS... DEWALD
Special weather statement, Apr 3, 7:51 PM CDT, 42 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 751 PM CDT SUN APR 3 2011 IAZ090-091-NEZ091-092-040130- FREMONT IA-NEMAHA NE-PAGE IA-PAWNEE NE- 751 PM CDT SUN APR 3 2011 ...SPECIAL WEATHER STATEMENT FOR EXTREME NORTHWESTERN RICHARDSON... NORTHEASTERN PAWNEE...EXTREME SOUTHEASTERN OTOE...NEMAHA...WESTERN ATCHISON...EASTERN FREMONT AND SOUTHWESTERN PAGE COUNTIES UNTIL 830 PM CDT... AT 748 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR TABLE ROCK...OR 28 MILES WEST OF FALLS CITY...MOVING NORTHEAST AT 60 MPH. HAIL UP TO THE SIZE OF PENNIES AND WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... AUBURN... PERU... HAMBURG... RIVERTON... FARRAGUT... SHENANDOAH... 8 MILES SOUTH OF JOHNSON... 7 MILES SOUTH OF AUBURN... BROWNVILLE... IMOGENE... IF THREATENING WEATHER APPROACHES YOUR AREA...TAKE SHELTER IN A STURDY BUILDING. DEWALD
Special weather statement, Apr 3, 8:27 PM CDT, 6 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA 827 PM CDT SUN APR 3 2011 IAZ091-040215- PAGE IA- 827 PM CDT SUN APR 3 2011 ...SPECIAL WEATHER STATEMENT FOR SOUTHEASTERN PAGE COUNTY UNTIL 915 PM CDT... AT 823 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A STRONG THUNDERSTORM NEAR BURLINGTON JUNCTION...OR 15 MILES NORTHWEST OF MARYVILLE...MOVING NORTHEAST AT 70 MPH. HAIL UP TO THE SIZE OF NICKELS AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM. LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE... SHAMBAUGH... THIS STORM MAY INTENSIFY. MONITOR LOCAL RADIO AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. DEWALD
Nearby
Severe Thunderstorm Warnings in Iowa, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.